Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 365, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 17, 2018, 5:45 PM CDT for Rankin County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2018, 5:45 PM CDT (22:45 UTC)
- Expired
- Aug 17, 2018, 6:36 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Rankin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1646 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386
WUUS54 KJAN 172245
SVRJAN
MSC121-180000-
/O.NEW.KJAN.SV.W.0365.180817T2245Z-180818T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
545 PM CDT FRI AUG 17 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Rankin County in central Mississippi...
* Until 700 PM CDT.
* At 544 PM CDT, severe thunderstorms were located along a line
extending from Goshen Springs to near Brandon to Byram, moving
southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Brandon, Pisgah and Monterey around 555 PM CDT.
Florence and Whites around 625 PM CDT.
Leesburg around 630 PM CDT.
Pelahatchie around 650 PM CDT.
Star around 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3205 9023 3209 9023 3209 9025 3218 9024
3220 9018 3225 9021 3229 9015 3231 9016
3234 9011 3238 9010 3240 9007 3244 9007
3244 9005 3251 8993 3254 8991 3245 8975
3239 8974 3233 8977 3217 8991 3205 9012
TIME...MOT...LOC 2244Z 306DEG 9KT 3246 8991 3226 9005 3219 9025
HAIL...1.00IN
WIND...60MPH
$$
NF2 follow-up statements
646
WWUS54 KJAN 172314
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
614 PM CDT FRI AUG 17 2018
MSC121-180000-
/O.CON.KJAN.SV.W.0365.000000T0000Z-180818T0000Z/
Rankin MS-
614 PM CDT FRI AUG 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN RANKIN COUNTY...
At 614 PM CDT, severe thunderstorms were located along a line
extending from near Pelahatchie to near Brandon to Florence, moving
east at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Pelahatchie around 640 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3209 9024 3224 8999 3238 8990 3236 8976
3233 8977 3217 8991 3205 9012 3205 9023
3209 9023
TIME...MOT...LOC 2314Z 290DEG 11KT 3235 8988 3222 8994 3213 9012
HAIL...0.75IN
WIND...60MPH
$$
NF189
WWUS54 KJAN 172336
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
636 PM CDT FRI AUG 17 2018
MSC121-172346-
/O.CAN.KJAN.SV.W.0365.000000T0000Z-180818T0000Z/
Rankin MS-
636 PM CDT FRI AUG 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANKIN COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3209 9024 3224 8999 3238 8990 3236 8976
3233 8977 3217 8991 3205 9012 3205 9023
3209 9023
TIME...MOT...LOC 2335Z 306DEG 9KT 3232 8983 3219 8989 3210 9007
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:34 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 17, 4:34 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Jackson MS 434 PM CDT Fri Aug 17 2018 .DISCUSSION... Tonight and Saturday: Satellite and area radars showing convective clusters over central and southeast AR developing along and just to the north of 0-3km theta-e axis. While other convective areas exist over east and southeast MS, the storms approaching from AR will have the best potential for severe given vertical totals in the upper 20s and 20-40 knots of deep layer shear driving them southeast. Cold pool boundary moving rapidly south along instability gradient looks to link up with cluster over southeast AR by late afternoon with the resulting MCS continuing southeast along the theta-e gradient during the early evening. The best potential for damaging wind will exist during this time frame as the system moves into northeast LA and west central MS. CAM guidance indicating 30-40 knots of max hourly gusts as this area moves into the Jackson Metra area around sunset, but this may be underdone a bit given favorable microburst composite parameter. Convection will wind down somewhat by late evening, but further development along surface baroclinic zone over AR seems likely after midnight which will move into the area in continued mid level northwest flow. Multiple outflow boundaries, mid level northwest flow and afternoon heating will make for another convectively active day Saturday./26/ Saturday night through next week: The ArkLaMiss will experience a few active and wet mid August days this weekend and into early next week before a rare August cold front sweeps through the region by midweek next week. By Saturday evening, a stalled surface front that will stretch from New England down into the lower MS River Valley. This front will continue to serve as a focus for convective initiation for storms in our region through Sunday. The better coverage of storms will remain north of the I-20 corridor, closer to the boundary. Pwats will range from 2"-2.5" through the period providing the storms ample moisture to tap into. Storms during this period will be efficient rain producers and some training of storms is possible, but there was not enough confidence in the flash flooding threat to extend the limited threat beyond Saturday. There will be enough instability and shear around on Sunday to support some severe storms with the primary threat being gusty winds. A deeper disturbance will begin to cross the Plains as we get into early next week, eventually crossing the MS River Valley and into the Great Lakes region. WPC has noted that surface low pressure records for the upper Ohio Valley region in August could be in jeopardy as the strong surface low associated with this disturbance pushes east dragging a strong cold front with it. A very moist airmass will still be in place over the ArkLaMiss as the front approaches the region from the west late Monday into Tuesday. Storms along and ahead of the front will also be efficient rain producers with flash flooding becoming a threat once again. A cooler, drier airmass will begin to filter into the region behind the front, resulting in a dry end to the week. && .AVIATION... 18Z TAF discussion: An active convective period will be in store for most TAF sites through this evening. Abundant cloud cover this afternoon will lead to periods of MVFR ceilings, especially where storms occur as visibilities will be reduced and winds will be gusty. The convection will wind down somewhat by late evening, but possibilities will continue overnight and through the end of the period./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 89 73 91 / 79 59 43 63 Meridian 73 88 73 91 / 52 57 37 67 Vicksburg 75 93 74 92 / 76 67 50 59 Hattiesburg 74 91 73 91 / 25 48 20 68 Natchez 74 93 73 91 / 34 37 30 59 Greenville 74 90 72 89 / 44 59 50 60 Greenwood 73 87 73 90 / 62 66 50 55 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Aug 17, 3:07 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 307 PM CDT Fri Aug 17 2018 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025-034>037-040>044- 047>050-182015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Washington-Humphreys-Holmes- Attala-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Warren-Hinds- Rankin-Scott- 307 PM CDT Fri Aug 17 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Saturday FLOODING THREAT...Limited TIMING...Tonight through Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight Severe thunderstorms are possible for locations mainly north of the Interstate Twenty corridor through this evening. The main risk will be damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding will be possible, again mainly for locations along and north of the Interstate Twenty corridor. In these areas isolated locations could receive 2 to 3 inches of rainfall in a short amount of time, which could lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ026>033-038-039-045-046-051-052-182015- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Winston-Noxubee-Neshoba-Kemper-Newton-Lauderdale- 307 PM CDT Fri Aug 17 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Saturday FLOODING THREAT...Limited TIMING...Tonight through Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Isolated severe thunderstorms are possible for locations mainly north of the Interstate Twenty corridor through this evening. The main risk will be damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding will be possible, again mainly for locations along and north of the Interstate Twenty corridor. In these areas isolated locations could receive 2 to 3 inches of rainfall in a short amount of time, which could lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ023>025-MSZ053>059-182015- Franklin LA-Catahoula-Tensas-Claiborne-Copiah-Simpson-Smith- Jasper-Clarke-Jefferson- 307 PM CDT Fri Aug 17 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Isolated severe thunderstorms are possible for locations mainly north of the Interstate Twenty corridor through this evening. The main risk will be damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ026-MSZ060>066-072>074-182015- Concordia-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 307 PM CDT Fri Aug 17 2018 This hazardous weather outlook is for portions of northeast Louisiana, and south central Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 26 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Aug 17, 3:09 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
309 PM CDT FRI AUG 17 2018
MSZ040>042-172100-
Sharkey MS-Yazoo MS-Issaquena MS-
309 PM CDT FRI AUG 17 2018
...A STRONG THUNDERSTORM WILL AFFECT YAZOO...CENTRAL ISSAQUENA AND
SHARKEY COUNTIES UNTIL 400 PM CDT...
At 309 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 8 miles southeast of Midnight to near
Lake Providence. Movement was southeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Yazoo City around 350 PM CDT.
Benton and Onward around 400 PM CDT.
Other locations impacted by these storms include Eden and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3281 9116 3284 9114 3297 9066 3292 9066
3292 9045 3301 9045 3302 9035 3285 9000
3254 9097 3258 9096 3258 9104 3262 9100
3264 9102 3263 9104 3261 9105 3259 9112
3262 9115 3264 9115 3272 9105 3275 9116
TIME...MOT...LOC 2009Z 309DEG 10KT 3298 9045 3280 9111
NFSpecial weather statement, Aug 17, 3:17 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
317 PM CDT FRI AUG 17 2018
MSZ025-027-036-172100-
Carroll MS-Leflore MS-Holmes MS-
317 PM CDT FRI AUG 17 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HOLMES...WESTERN
CARROLL AND CENTRAL LEFLORE COUNTIES UNTIL 400 PM CDT...
At 317 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Moorhead to near Tchula. Movement
was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Tchula around 320 PM CDT.
Howard around 325 PM CDT.
Itta Bena around 335 PM CDT.
Quito around 340 PM CDT.
Sidon around 350 PM CDT.
Greenwood, Black Hawk and Emory around 400 PM CDT.
Other locations impacted by these storms include West, Morgan City
and Cruger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3324 8973 3320 8975 3309 9027 3330 9033
3340 9045 3353 9045 3368 9011 3368 9008
TIME...MOT...LOC 2017Z 253DEG 20KT 3343 9045 3319 9026
NFSpecial weather statement, Aug 17, 4:05 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
405 PM CDT FRI AUG 17 2018
MSZ040>043-047-048-172130-
Sharkey MS-Warren MS-Hinds MS-Yazoo MS-Madison MS-Issaquena MS-
405 PM CDT FRI AUG 17 2018
...A STRONG THUNDERSTORM WILL AFFECT WARREN...NORTHWESTERN HINDS...
SOUTHWESTERN YAZOO...SOUTHEASTERN ISSAQUENA...SOUTHEASTERN SHARKEY
AND SOUTHWESTERN MADISON COUNTIES UNTIL 430 PM CDT...
At 405 PM CDT, Meteorologists were tracking a strong thunderstorm
near Valley Park, moving southeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Redwood around 420 PM CDT.
Oak Ridge and Phoenix around 425 PM CDT.
Youngton and Flowers around 430 PM CDT.
Other locations impacted by this storm include Satartia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3255 9109 3249 9104 3248 9100 3250 9099
3255 9108 3261 9101 3277 9067 3254 9019
3217 9088 3229 9093 3237 9087 3238 9088
3234 9091 3235 9099 3244 9097 3245 9099
3244 9106 3250 9112
TIME...MOT...LOC 2105Z 316DEG 31KT 3264 9081
NFSpecial weather statement, Aug 17, 4:20 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
420 PM CDT FRI AUG 17 2018
MSZ049-172145-
Rankin MS-
420 PM CDT FRI AUG 17 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN COUNTY UNTIL 445
PM CDT...
At 420 PM CDT, Meteorologists were tracking a strong thunderstorm
over Monterey, or near Pearl, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Flowood around 425 PM CDT.
Brandon around 430 PM CDT.
Pelahatchie around 445 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3219 9021 3219 9020 3220 9020 3220 9018
3221 9019 3222 9019 3239 9007 3240 9007
3244 9004 3231 8975 3209 9003
TIME...MOT...LOC 2120Z 223DEG 25KT 3223 9007
NFSpecial weather statement, Aug 17, 4:25 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
425 PM CDT FRI AUG 17 2018
MSZ027-028-172215-
Carroll MS-Montgomery MS-
425 PM CDT FRI AUG 17 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CARROLL AND
MONTGOMERY COUNTIES UNTIL 515 PM CDT...
At 425 PM CDT, Meteorologists were tracking a strong thunderstorm
near Winona, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Kilmichael and Poplar Creek around 445 PM CDT.
Lodi around 450 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3346 8951 3346 8938 3345 8940 3343 8942
3344 8943 3344 8945 3333 8945 3334 8982
3352 8985 3361 8951
TIME...MOT...LOC 2125Z 264DEG 25KT 3343 8974
NFSpecial weather statement, Aug 17, 4:50 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Jackson MS
450 PM CDT FRI AUG 17 2018
MSZ043-049-172230-
Rankin MS-Madison MS-
450 PM CDT FRI AUG 17 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN AND EASTERN
MADISON COUNTIES UNTIL 530 PM CDT...
At 449 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Way to near Fannin. Movement was
northeast at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Camden around 455 PM CDT.
Cameron around 500 PM CDT.
Farmhaven around 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3224 9006 3273 9006 3276 9003 3282 9002
3284 8999 3288 8997 3288 8973 3264 8973
3258 8978 3236 8973 3228 8973
TIME...MOT...LOC 2149Z 210DEG 39KT 3275 8993 3235 8991
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:55 PM CDT | Special Weather Statement | JAN | Kemper | 50 min |
| Aug 16, 8:07 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 53 min |
| Aug 16, 8:29 PM CDT | Special Weather Statement | JAN | Neshoba | 61 min |
| Aug 17, 1:06 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 39 min |
| Aug 17, 1:16 PM CDT | Special Weather Statement | JAN | Jasper | 29 min |
| Aug 17, 1:33 PM CDT | Special Weather Statement | JAN | Jones | 27 min |
| Aug 17, 1:50 PM CDT | Special Weather Statement | JAN | Sharkey | 25 min |
| Aug 17, 1:52 PM CDT | Flash Flood Warning | JAN | Jones | 2 hr |
| Aug 17, 2:01 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Aug 17, 2:03 PM CDT | Special Weather Statement | JAN | Washington | 27 min |
| Aug 17, 2:22 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 27 min |
| Aug 17, 2:25 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 35 min |
| Aug 17, 2:31 PM CDT | Special Weather Statement | JAN | Forrest | 29 min |
| Aug 17, 2:47 PM CDT | Special Weather Statement | JAN | Winston | 28 min |
| Aug 17, 3:09 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey, Yazoo | 51 min |
| Aug 17, 3:17 PM CDT | Special Weather Statement | JAN | Carroll, Leflore | 43 min |
| Aug 17, 4:05 PM CDT | Special Weather Statement | JAN | Warren | 25 min |
| Aug 17, 4:20 PM CDT | Special Weather Statement | JAN | Rankin | 25 min |
| Aug 17, 4:25 PM CDT | Special Weather Statement | JAN | Montgomery | 50 min |
| Aug 17, 4:50 PM CDT | Special Weather Statement | JAN | Madison, Rankin | 40 min |
| Aug 17, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 52 min |
| Aug 17, 4:55 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 50 min |
| Aug 17, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 47 min |
| Aug 17, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 34 min |
| Aug 17, 5:24 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Aug 17, 5:37 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha | 42 min |
| Aug 17, 5:49 PM CDT | Special Weather Statement | JAN | Webster | 41 min |
| Aug 17, 5:54 PM CDT | Special Weather Statement | JAN | Leake | 51 min |
| Aug 17, 6:03 PM CDT | Special Weather Statement | JAN | Winston | 27 min |
| Aug 17, 6:12 PM CDT | Special Weather Statement | JAN | Simpson | 48 min |
| Aug 17, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 56 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.